Alert archive / Alabama / Areal Flood Warnings in 2012
Areal Flood Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at May 2, 2012, 8:15 PM CDT for Baldwin County, Mobile County, Alabama; George County, Mississippi. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2012, 8:15 PM CDT (01:15 UTC)
- Expired
- May 3, 2012, 4:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, AL, Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 10:47 PM CDT | FLASH FLOOD | Daphne, AL | HIGHWAY 90 WEST OF HIGHWAY 13 CLOSED DUE TO WATER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2110 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113
WGUS44 KMOB 030115
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
815 PM CDT WED MAY 2 2012
ALC003-097-MSC039-030900-
/O.NEW.KMOB.FA.W.0003.120503T0115Z-120503T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GEORGE MS-BALDWIN AL-MOBILE AL-
815 PM CDT WED MAY 2 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
EASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
WEST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 400 AM CDT THURSDAY
* AT 815 PM CDT...A LONG DURATION OF HEAVY RAINFALL HAD FALLEN
OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE ACROSS MUCH OF THE WARNED AREA...EXCEPT FOR
THE IMMEDIATE COASTAL SECTIONS...INCLUDING DAUPHIN ISLAND...WHERE
2 TO 4 INCHES OF RAIN ARE POSSIBLE. THE RAIN WILL FALL ACROSS
ALREADY SATURATED GROUND...LIKELY CAUSING THE WIDESPREAD AREAL
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS TO PERSIST THOUGH
400 AM.
* LOCATIONS IMPACTED INCLUDE...
CODEN... TILLMANS CORNER... THEODORE...
TANNER WILLIAMS... SEMMES... SATSUMA...
SARALAND... PRICHARD... I65 AND US 45...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS LIVING AND CAMPERS RECREATING ALONG SMALL CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3023 8831 3026 8813 3027 8813 3033 8826
3033 8825 3036 8820 3039 8833 3037 8838
3073 8842 3073 8856 3112 8840 3075 8769
3065 8774 3059 8792 3067 8797 3064 8805
3030 8814 3024 8808 3023 8809
$$
PURDY1 follow-up statement
387
WGUS84 KMOB 030422
FLSMOB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1122 PM CDT WED MAY 2 2012
ALC003-097-MSC039-030900-
/O.CON.KMOB.FA.W.0003.000000T0000Z-120503T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GEORGE MS-BALDWIN AL-MOBILE AL-
1122 PM CDT WED MAY 2 2012
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR URBAN
AREAS AND SMALL STREAMS IN MOBILE...WEST CENTRAL BALDWIN AND EASTERN
GEORGE COUNTIES...
AT 1122 PM CDT...WIDESPREAD LIGHT TO MODERATE RAINFALL CONTINUES TO
FALL OVER THE WARNED AREA...WITH MOST HOURLY RAINFALL RATES BETWEEN
ONE-QUARTER AND ONE HALF OF AN INCH. ISOLATED RAINFALL RATES UP TO
ONE AND ONE HALF INCH CONTINUE TO BE DETECTED OVER THE SOUTHERN
PORTIONS OF MOBILE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES ACROSS ALREADY SATURATED GROUND IS LIKELY THROUGH 400 AM...
CAUSING WIDESPREAD AREAL FLOODING TO AREAS ALREADY INUNDATED WITH
WATER.
* LOCATIONS IMPACTED INCLUDE...
CODEN... TILLMANS CORNER... THEODORE...
TANNER WILLIAMS... SEMMES... SATSUMA...
SARALAND... PRICHARD... I65 AND US 45...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
GENERAL INUNDATION FLOODING IS EXPECTED AS SMALLER CREEKS OVERFLOW
WHILE TRYING TO DISCHARGE INTO AREA RIVERS...AND STEADY RISES IN
RIVER LEVELS CAN BE EXPECTED AS THE SMALL STREAM BASINS DRAIN INTO
THEM.
TO REPORT FLOODING...CALL (800) 284-9059.
&&
LAT...LON 3023 8831 3026 8813 3027 8813 3033 8826
3033 8825 3036 8820 3039 8833 3037 8838
3073 8842 3073 8856 3112 8840 3075 8769
3065 8774 3059 8792 3067 8797 3064 8805
3030 8814 3024 8808 3023 8809
$$
PURDYWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at May 2, 5:26 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 2, 5:26 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CDT WED MAY 2 2012
.MESOSCALE UPDATE...MID LEVEL SHEAR ZONE FROM WESTERN MISSISSIPPI
INTO THE MISSISSIPPI SOUND WITHIN A DEEPLY MOIST ENVIRONMENT HAS
PROVIDED THE SUPPORT FOR CLUSTERS OF SHOWERS AND THUNDERSTORMS AND H
HEAVY RAINS. THE ACTIVITY HAS BEEN CONCENTRATED OVER MOBILE COUNTY
WHERE RADAR 3 HOURLY RAINFALL ACCUMULATIONS SINCE 2 PM LOCAL HAVE
ADDED UP TO 4 TO 6 INCHES. A FEW SPOTS UP TO AROUND 7 INCHES EAST OF
SEMMES. RAINFALLS OF THIS MAGNITUDE WILL CREATE PROBLEMS OVER LOWER
LYING AREAS AND ROADS THAT ARE PRONE TO SLOW DRAINAGE OF EXCESS
RAINFALL. SOME ROADS WILL LIKELY BE WASHED OUT. HAVE UPDATED ZONES
MENTIONING HEAVY RAINFALL THIS EVENING. TURN AROUND DON'T DROWN. /10
&&
.PREV DISCUSSION... /ISSUED 407 PM CDT WED MAY 2 2012/
SHORT TERM [TONIGHT THROUGH THURSDAY NIGHT]...02.12Z UPPER AIR
ANALYSIS SHOWS HIGH PRESSURE OVER THE SOUTHEAST. A WEAKLY DEFINED MID
LEVEL TROF OF LOW PRESSURE WAS POSITIONED OVER THE CENTRAL LOUISIANA
COAST. BETWEEN THE TWO PRESSURE SYSTEMS...A DEEP PLUME OF TROPICAL
MOISTURE (PWAT 1.8-2 INCHES) EXTENDED FROM SOUTH OF CUBA...UP INTO
THE CENTRAL GULF COAST. THE OVERALL POSITION OF THE MOISTURE AND
PRESSURE SYSTEMS WILL REMAIN MOSTLY UNCHANGED TONIGHT AND WILL
MAINTAIN MODERATE COVERAGES OF SHOWERS AND EMBEDDED STORMS. LATEST
RADAR PRECIPITATION ESTIMATES SHOW A WIDE SWATH OF OF 1 TO 2 INCH
RAINS SINCE THE NOON HOUR FROM INTERIOR SOUTHEAST MISSISSIPPI TO
WESTERN SECTIONS OF MOBILE COUNTY. A FEW LOCALES WITHIN THIS AREA =>
3 TO 4 INCHES. BEACH RED FLAGS AND MODERATE ONSHORE WINDS CREATING
CONDITIONS SUPPORTIVE OF DANGEROUS RIP CURRENTS OVERNIGHT.
DEEP MOISTURE AXIS SHIFTS A BIT MORE TO THE EAST BY THURSDAY AS MID
LEVEL RIDGE OVER TEXAS EXPANDS INTO THE WESTERN GULF. CONSIDERING
THIS ALONG WITH THE PLACEMENT OF THE BETTER FORCING ON THE EAST SIDE
OF THE MID LEVEL TROF SUGGESTS THE HIGHER CHANCES OF RAIN WILL BE
OVER THE EASTERN HALF OF THE FORECAST AREA. RAINS COULD ALSO BE HEAVY
AT TIMES INCREASING THE RISK OF LOCALIZED FLOODING OF POORLY DRAINED
AREAS. THE RISK OF SEVERE WEATHER IS LOW IN THE NEAR TERM. WITH
SURFACE HIGH PRESSURE OVER THE SOUTHEAST TO PERSIST...OVERNIGHT LOW
TEMPERATURES TONIGHT/THURSDAY NIGHT FORECAST TO BE SIMILAR WITH
NUMBERS RANGING FROM THE MID 60S INLAND TO NEAR 70 COAST. HIGHS
THURSDAY IN THE LOWER/MID 80S. /10
LONG TERM [FRIDAY THROUGH WEDNESDAY]...UPPER LEVEL RIDGE OF HIGH
PRESSURE WILL REMAIN STRONG ACROSS THE GULF THIS WEEKEND.
NORTHWEST FLOW ALOFT PREVALENT ACROSS PORTIONS OF AL/GA/FL TO THE
EAST OF THE RIDGE AXIS. PERIODIC SHORTWAVE IMPULSES WITHIN THE FLOW
ALOFT WILL TRANSLATE ACROSS THE FORECAST AREA LATE THIS WEEK INTO
THIS WEEKEND. THESE FEATURES WILL COMBINE WITH AFTERNOON
HEATING/INSTABILITY SUPPORTS MAINTAINING A MENTION OF A SMALL CHANCE
OF SHOWERS/THUNDERSTORMS THROUGH THE WEEKEND. SURFACE HIGH PRESSURE
ACROSS THE SOUTHEASTERN STATES/WESTERN ATLANTIC FRIDAY SINKS INTO
THE GULF THROUGH THE WEEKEND AND BRINGS A LIGHT SOUTHWESTERLY FLOW AND
AN UPWARD TREND IN TEMPERATURES. HIGHS RANGING FROM THE MID 80S NEAR THE
BEACHES TO THE LOWER 90S ACROSS INLAND LOCATIONS.
LATEST 02.12Z RUN OF THE GFS SHOWS A STRONG MID LEVEL RIDGE NOSING
NORTHEAST OUT OF THE WESTERN GULF MONDAY THROUGH WEDNESDAY WHILE THE
ECMWF BRINGS A LONGWAVE TROF/SURFACE FRONT OUT OF THE PLAINS AND
INTO THE LOWER MISSISSIPPI RIVER VALLEY MID WEEK. DUE TO THESE
DIFFERENCES WILL LEAVE THE EXTENDED RANGE FORECAST AS IS. SLIGHT
CHANCE FOR STORMS IN THE FORECAST MONDAY THROUGH WEDNESDAY.
TEMPERATURES SHOULD REMAIN ABOVE NORMAL EARLY TO MID WEEK. 10/21
AVIATION (03/00Z ISSUANCE)...GENERAL MVFR TO VFR CONDITIONS THROUGH
MOST OF TONIGHT...WITH PERIODS OF LIFR TO IFR CONDITIONS IN HEAVY
SHOWERS AND THUNDERSTORMS. PRIMARY WINDS EXPECTED TO BE
SOUTHEASTERLY AROUND 5 TO 10 KNOTS...EXCEPT VARIABLE AND
STRONGER...GUSTY WINDS NEAR SHOWERS AND THUNDERSTORMS. CEILINGS
COULD LOWER TO 500 TO 1K FT IN THE HEAVIER PRECIP... RANGING FROM
1.5K TO 5 K FT...THROUGH MOST OF THE TONIGHT. 12/DS
MARINE...A MODERATE TO STRONG SOUTHEAST FLOW IS EXPECTED OVER THE
MARINE AREA THROUGH THIS EVENING THEN SLOWLY DIMINISH LATE TONIGHT
AND ON THURSDAY AS A WEAK AREA OF LOW PRESSURE OVER THE LOWER GULF
MOVES WEST NORTHWEST AND CONTINUES TO WEAKEN. SEAS UP TO 6 OR 7 FEET
BEYOND 20 NM OFFSHORE THIS EVENING...SUBSIDING TO AROUND 4 OR 5
FEET BY THURSDAY MORNING. SMALL CRAFT ADVISORIES WILL REMAIN IN
EFFECT BEYOND 20 NM OFFSHORE THROUGH 7 PM THIS EVENING...THEN SMALL
CRAFT EXERCISE CAUTION CONDITIONS WILL LIKELY CONTINUE THROUGH THE
OVERNIGHT HOURS. SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS THE COASTAL WATERS
THROUGH THURSDAY...SOME ACCOMPANIED BY LOCALLY HIGHER WINDS AND SEAS.
A LIGHTER ONSHORE WIND FLOW...AND SMALLER SEAS GENERALLY RANGING FROM
1 TO 2 FEET ARE THEN EXPECTED OVER THE MARINE FRIDAY AND THROUGH THE
WEEKEND. 12/DS
FIRE WEATHER...A WEAK MID LEVEL TROUGH OF LOW PRESSURE OVER THE
CENTRAL GULF COAST WILL CONTINUE TO BRING A RISK OF WET WEATHER ON
THROUGH THE DAY THURSDAY. THE SYSTEM IS FORECAST TO WEAKEN BY FRIDAY
WITH CHANCES OF SHOWERS AND STORMS TRENDING LOWER TO CLOSE OUT THE
WEEK. DAYTIME HUMIDITY IS FORECAST TO REMAIN ABOVE CRITICAL LEVELS
THE NEXT COUPLE DAYS WITH DISPERSION GENERALLY GOOD. WITH EXPECTED
COVERAGE OF SHOWERS AND STORMS TONIGHT...FOG POTENTIAL IS LOWER.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 68 85 68 87 / 60 50 10 20
PENSACOLA 71 83 70 85 / 60 60 20 20
DESTIN 71 80 70 81 / 50 60 20 20
EVERGREEN 66 85 66 89 / 60 70 20 20
WAYNESBORO 67 86 66 90 / 60 50 10 20
CAMDEN 67 84 66 88 / 60 60 20 20
CRESTVIEW 66 85 65 89 / 50 60 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 5 AM THURSDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...AND LOWER MOBILE.
FL...HIGH RIP CURRENT RISK UNTIL 5 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL
SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, May 2, 7:00 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 700 PM CDT WED MAY 2 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 700 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE AREA THROUGH LATE THIS EVENING. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL WHICH WILL CAUSE ADDITIONAL RUNOFF IN AREAS ALREADY SEEING FLOODING. MOTORISTS SHOULD USE EXTREME CAUTION WHEN DRIVING THIS EVENING AND DO NOT TRY TO CROSS WATER COVERED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR ON THURSDAY. ADDITIONAL HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630-650-655-670-675-031200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 700 PM CDT WED MAY 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE MARINE AREA TONIGHT DUE TO MODERATE SOUTHEAST WINDS. PERIODS OF VERY HEAVY...FREQUENT LIGHTNING AND ISOLATED WATERSPOUTS WILL BE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS WILL DIMINISH TO BELOW CAUTION LEVELS ON THURSDAY. SHOWERS AND THUNDERSTORMS...MOSTLY IN THE MORNING...CAN BE EXPECTED ON THURSDAY. WIND GUSTS TO 30 KNOTS...FREQUENT LIGHTNING AND ISOLATED WATERSPOUTS WILL BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY.
In the hours before
Special weather statement, May 2, 2:17 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT WED MAY 2 2012 ALZ061-063-MSZ079-022015- GEORGE MS-UPPER MOBILE AL-LOWER MOBILE AL- 217 PM CDT WED MAY 2 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...WESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA... THROUGH 315 PM CDT... AT 211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST OF LUCEDALE...OR 8 MILES WEST OF SEMMES...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... TANNER WILLIAMS... SEMMES... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
Special weather statement, May 2, 3:17 PM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 317 PM CDT WED MAY 2 2012 ALZ061-063-022115- UPPER MOBILE AL-LOWER MOBILE AL- 317 PM CDT WED MAY 2 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 415 PM CDT... AT 315 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 4 MILES WEST OF SARALAND TO PRICHARD TO 3 MILES NORTHWEST OF TILLMANS CORNER...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... TILLMANS CORNER... THEODORE... TANNER WILLIAMS... SARALAND... PRICHARD... I65 AND US 45... I65 AND I165... I65 AND AL 158... I10 AND I65... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 13 AND 28. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 17. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. &&
Special weather statement, May 2, 5:36 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 536 PM CDT WED MAY 2 2012 ALZ061>064-030000- UPPER BALDWIN AL-LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL- 536 PM CDT WED MAY 2 2012 ...EXTREMELY HEAVY RAINS CONTINUE TO FALL ACROSS MOST OF MOBILE COUNTY WITH FLASH FLOODING OCCURRING IN MANY AREAS... AT 535 PM CDT...VERY HEAVY RAINFALL WAS INDICATED BY RADAR AND REPORTED OVER MUCH OF MOBILE COUNTY WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. THIS WILL LIKELY CAUSE CONTINUED FLASH FLOODING. * LOCATIONS IMPACTED INCLUDE... CODEN... TILLMANS CORNER... THEODORE... TANNER WILLIAMS... SEMMES... SATSUMA... SARALAND... PRICHARD... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 1 AND 42. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 33. RESIDENTS LIVING AND CAMPERS RECREATING ALONG SMALL CREEKS AND RIVERS CAN EXPECT RAPID RISES AND SUBSEQUENT FLOODING. SEEK HIGHER GROUND IMMEDIATELY IF NEEDED. NEVER TRY TO CROSS OR PLAY IN AN URBAN SPILLWAY OR FLOWING CREEK...EVEN A SMALL ONE. URBAN FLASH FLOODING IS A MAJOR KILLER. BE ESPECIALLY CAUTIOUS AS WE HEAD INTO THE NIGHTTIME HOURS AS IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && PURDY
Local storm report, May 2, 6:40 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
640 PM CDT WED MAY 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD EIGHT MILE 30.76N 88.13W
05/02/2012 MOBILE AL TRAINED SPOTTER
WIDESPREAD STREET FLOODING AROUND HIGHWAY 45 AND BEARFORK
ROAD. THE WATER WAS ESTIMATED TO BE NEARLY A FOOT DEEP IN
PLACES.
0620 PM FLASH FLOOD MOBILE AIRPORT 30.68N 88.24W
05/02/2012 MOBILE AL BROADCAST MEDIA
SEVERAL MOBILE AREA ROADS CLOSED DUE TO FLOODING.
&&
CULLENThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:59 PM CDT | River Flood Warning | MOB | Mobile | 16 hr |
| May 3, 4:16 AM CDT | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 10 hr |
| May 3, 2:02 PM CDT | Rip Current Statement | MOB | 5 hr |
Nearby
Areal Flood Warnings in Alabama, 2012Areal Flood Warnings in Mississippi, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.